Does it have the same side effects as a gaining muscle steroid.
9 Apr 2012
Hello. These steroids are very different. Prednisone does not build muscle. In fact it makes muscles less strong when taken at higher doses. However, both may have mood side effects and should only be used with a doctor monitoring you.
If you are given prednisone for a quick use of a week or a month you will be just fine. Does that answer your question? Take care, endlessPred(nisone)
9 Apr 2012
The steroid prednisone is predominantly used as an anti- inflammatory medication. It is a glucocorticoid type of steroid. Long term use van cause adrenal insufficiency, which can be life threatening . It also causes fluid retention, which strains your heart and kidneys. It is to be used exactly as prescribed by your physician.
The muscle building steroid is called an anabolic steroid. This kind of steroid can and frequently causes some rather problematic effects, like testicle atrophy or shrinking, severe mood swings, what is described as food rage... not a Hood things. This medication is prescribed only in very special instances, and for specific purposes, usually for treatment of diseases, and I actually have never seen it used while I was a practically nurse.
Hope than answered some of your questions, and I also to the liberty of going a little more in depth than endlesspred. She definitely knows what she's talking about.
Have a joyous day,
- Prednisone Information for Consumers
- Prednisone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prednisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I took Prednisone four months ago for bad asthma related to bronchitis and flu. I immediately had a bad reaction after four days. The side effects ...
3 answers • 15 Jun 2013
I have been on IV steroids or oral steroids for the last 4 months and now my physician says I will have to continue from now on. Even on short doses ...
2 answers • 16 Apr 2015
I was in the hospital on high doses of IV steroids. I am out now on 60 mg of prednisone - taper has?
... not yet been determined. I am having the most severe joint and bone pain I can ever remember. I have been taking 800 mg of motrin twice a day ...
1 answer • 2 Jun 2015
Has anyone who was dependent prednisone ever end up with cancer in their mid thirties? My daughter just died and I Have heard rumors it's ...
0 answers • 22 Oct 2015
I have PMR and GCA and have been on steroids for 6 months.My doc wants me to start Actemra infusion?
The side effects from the steroids are out of control. I have trouble going up stairs, my leg muscles have really atrophied. I can't get out of ...
0 answers • 19 days ago